At the request of @LucySW I'm flagging this issue that has been observed with Lantus here. @diamondnostril and I have both noticed unusual behaviour with Lantus. In certain circumstances, it can act like a quick acting insulin and cause sudden blood sugar drops. My story from the morning is here: http://www.diabetes.co.uk/forum/threads/has-anyone-seen-lantus-do-this.67751/#post-683265 Diamondnostril is here: http://www.diabetes.co.uk/forum/threads/hypo-after-lantus.52342/#post-480900 The summary is that if you inject somewhere where the Insulin is not absorbed properly into fatty tissue, it fails to work properly and effectively becomes short acting insulin. The two side effects of this are obvious. Your blood sugar drops dramatically and unexpectedly (This has happened to me twice) Your basal level gets messed up because the basal insulin has acted and been consumed too quickly. Please be aware of this! If anyone else has experienced this phenomenon, it would be good if you could let us know here so that we can escalate the awareness with the appropriate people within the UK and at Sanofi.